Social Question

TrkReznor's avatar

Anyone have any advice on vicodin?

Asked by TrkReznor (694 points ) January 4th, 2011

Earlier here on fluther, I stated I had chest and back pain and needed adivece. Well for those of you that answeres, thank you. All your advice helped untill my mother got to my place to get me to the hospital. They ran a bunch of tests and at the end perscribed me som vicodin. I have never used vicodin. The thing says to take 1–2 by mouth every 4 hours. The pain is extrem and I have only been taking one at a time. Would 2 be a bad choice? I take one and it doesn’t help so I don’t know.

Observing members: 0 Composing members: 0

14 Answers

Cruiser's avatar

Call the doc back! Any advice here would be armchair advice at best. My own personal experience was I hated Vicodin….made me ill.

iamthemob's avatar

Before I called the doctor, though – I would probably take the full prescribed dose. I feel like if you haven’t, all the doctor is going to tell you to do is what you’re thinking – take another.

But again, like @Cruiser – armchair advice.

Cruiser's avatar

@iamthemob I don’t want to say to do it, but I was able to supplement the Vicodin with tylenol. Still IMO the Docs call and no one else.

iamthemob's avatar

@Cruiser – quiet dude…I think s/he can still hear you…

Aster's avatar

Take as few as you can get away with and never without some food in your stomach or you’ll throw up. Why does your chest hurt?

janbb's avatar

If the dosage is two, try two for a couple of time periods and se how you feel. If you don’t feel better or you feel worse, call the doctor.

Rarebear's avatar

@Cruiser Not a good idea to supplement the vicodin with tylenol, as vicodin has tylenol in it. The total dose of Tylenol shouldn’t exceed 4000 mg per day. One thing that you can do, however, is supplement the Vicodin with ibuprofen.

Cruiser's avatar

@Rarebear Good point! My doc told me exactly that but I am of sufficient size and weight where he said I could take the extra Tylenols. Didn’t last long as I couldn’t tolerate the Vics and switched meds!

iamthemob's avatar

@TrkReznor – just for clarification, @Rarebear is a doctor (I’m right about that, aren’t I?), so that’s who you should probably listen to if you’re going to take advice from an internet Q&A site…

nebule's avatar

@TrkReznor I don’t have much more to offer apart from to say that I really hope your pain dissipates soon x I would certainly phone the doctor though x

TrkReznor's avatar

@iamthemob ya, the vicodin with ibuprofen sounds best. Thanks guys, i honestly didn’t want to make another trip to the doctor’s office (expensive and I am currently phoneless). I’ll let you guys know on this page if I feel any better.

Neurotic_David's avatar

Gosh, where to start . .

First off, TrkReznor, I’m sorry you’re in pain. I hope you feel better soon!

Vicodin is a narcotic pain killer. If you take it in high enough doses, it will make you feel better for a few hours. This assumes the doctor’s diagnosis is correct, and your body properly reacts to the prescribed treatment. You can take plenty of Vicodin without any fear, and you can supplement it with ibuprofen to relax your muscles.

But before you continue taking it, you should be aware that Vicodin is addictive. I should know. I spent 3 years taking it. I slowly took more and more of it, until in the third year I was taking too much of it – 15 to 30 tab watts a day. I would mix it with other drugs like oxycodone, diazepam, and sometimes as much as 3200mg of ibuprofen. I would get high from the cocktail. I decided I didn’t want to be addicted to painkillers, so I quit cold turkey and got lucky: I was sufficiently strong minded to kick the addiction, and I haven’t taken a single narcotic painkiller since. I still very much want to, but I know better, and importantly, I don’t have access to them.

When friends noted their apprehensions about me taking Vicodin in the beginning, I said “it will never happen to me, and if it does, I’ll tell you”. Well, it happened to me. Thankfully, I got myself out of the jam. But I’m very strong willed when I want to be, and that was probably my only saving grace.

So the point of this over-sharing is: be careful. Go ahead and take the Vicodin, but when you’re done taking it and you feel better, don’t keep extra pills lying around. Don’t let your doctor prescribe them for you as a long-term treatment. Tell a friend you can rely on that you’re on Vicodin, and have them watch out for signs of addiction over the next few years.

iamthemob's avatar

@Neurotic_David – I think your input is an important point to state. I personally think that the fact that @TrkReznor asked the question shows a responsible approach to, and a concern for the potential long term effects of, his current med regiment.

PS – Welcome to Fluther!

SamIAm's avatar

If they say take 1 to 2 you can take 2. Be careful, as Vicodin is highly addictive.

Answer this question

Login

or

Join

to answer.
Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther